Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Bounds for the smallest norm in an ideal class

Author: Ana-Cecilia de la Maza
Journal: Math. Comp. 71 (2002), 1745-1758
MSC (2000): Primary 11R29; Secondary 11Y60
Published electronically: October 26, 2001
MathSciNet review: 1933053
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop a method for obtaining upper bounds for the smallest norm among all norms of integral ideals in an ideal class. Applying this to number fields of small degree, we are able to substantially improve on the best previously known bounds.

References [Enhancements On Off] (What's this?)

  • [C] Cohen, H. et al., ${\Bi{PARI}}$, Freeware available by anonymous FTP from megrez.math.-, directory pub/pari.
  • [F1] Eduardo Friedman, Analytic formulas for the regulator of a number field, Invent. Math. 98 (1989), no. 3, 599–622. MR 1022309, 10.1007/BF01393839
  • [F2] Eduardo Friedman, Hecke’s integral formula, Séminaire de Théorie des Nombres, 1987–1988 (Talence, 1987–1988), Univ. Bordeaux I, Talence, 19??, pp. Exp. No. 5, 23. MR 993106
  • [G-R] I. S. Gradshteyn and I. M. Ryzhik, Table of integrals, series, and products, 5th ed., Academic Press, Inc., Boston, MA, 1994. Translation edited and with a preface by Alan Jeffrey. MR 1243179
  • [L] Serge Lang, Algebraic number theory, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London-Don Mills, Ont., 1970. MR 0282947
  • [M] H. P. Mulholland, On the product of 𝑛 complex homogeneous linear forms, J. London Math. Soc. 35 (1960), 241–250. MR 0113872
  • [N] Władysław Narkiewicz, Elementary and analytic theory of algebraic numbers, 2nd ed., Springer-Verlag, Berlin; PWN—Polish Scientific Publishers, Warsaw, 1990. MR 1055830
  • [O] A. M. Odlyzko, Bounds for discriminants and related estimates for class numbers, regulators and zeros of zeta functions: a survey of recent results, Sém. Théor. Nombres Bordeaux (2) 2 (1990), no. 1, 119–141 (English, with French summary). MR 1061762
  • [R] C. A. Rogers, The product of 𝑛 real homogeneous linear forms, Acta Math. 82 (1950), 185–208. MR 0033851
  • [Zi] Rainer Zimmert, Ideale kleiner Norm in Idealklassen und eine Regulatorabschätzung, Invent. Math. 62 (1981), no. 3, 367–380 (German). MR 604833, 10.1007/BF01394249

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11R29, 11Y60

Retrieve articles in all journals with MSC (2000): 11R29, 11Y60

Additional Information

Ana-Cecilia de la Maza
Affiliation: Instituto de Matemática y Física, Universidad de Talca, Casilla 747, Talca, Chile

Keywords: Ideal classes of number fields, norm bounds, Minkowski's constant
Received by editor(s): September 15, 1999
Received by editor(s) in revised form: December 26, 2000
Published electronically: October 26, 2001
Additional Notes: This work was supported by Fondecyt grants N$^{\mathrm o}$ 2950023, 1960867 and 1981170, and by Programa formas extremas y representación de formas cuadráticas, Universidad de Talca, Chile
Article copyright: © Copyright 2001 American Mathematical Society